MAUDE Adverse Event Report: STRYKER GMBH SUPERIOR PLATE - DECREASED CURVATURE VARIAX CLAVICLE 8 HOLE / RIGHT; PLATE, FIXATION, BONE

STRYKER GMBH SUPERIOR PLATE - DECREASED CURVATURE VARIAX CLAVICLE 8 HOLE / RIGHT; PLATE, FIXATION, BONE
Model Number 628028
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 09/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.Retained by hospital.
 
Event or Problem Description
As reported: "patient's right clavicle plate part number 628028, lot f15574 broke following a non union.Only paperwork facility had on the initial surgery was that it was implanted in 2015." "the plate breakage was noticed via x-ray and the revision implant was a superior variax clavicle plate.".
 
Additional Manufacturer Narrative
The reported event could be confirmed.A device inspection was not possible since the affected device was not returned, but an image (post breakage) was shared which confirms the alleged breakage of the plate.The plate was found to be broken from a round hole.Slight deformation could be observed around the breakage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Although a device image was shared for evaluation, the complete device must be available for evaluation to determine the exact root cause of the failure.However, based on past complaints history and the fact that the plate broke after 5 years, the most probable root cause of the failure of the plate would be non-union of the fracture, causing additional load on the plate which is patient related.If the device or any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "patient's right clavicle plate part number 628028 lot f15574 broke following a non union.Only paperwork facility had on the initial surgery was that it was implanted in 2015." "[.] the plate breakage was noticed via x-ray and the revision implant was a superior variax clavicle plate.".

Brand Name
SUPERIOR PLATE - DECREASED CURVATURE VARIAX CLAVICLE 8 HOLE / RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10708430
Report Number0008031020-2020-02350
Device Sequence Number19743958
Product Code HRS
UDI-Device Identifier07613252441977
UDI-Public07613252441977
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K113760
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number628028
Device Catalogue Number628028
Device Lot NumberF15574
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/25/2020
Supplement Date Received by Manufacturer11/20/2020
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR